Alert archive / Arkansas / Wind Advisories in 2020
Wind Advisory 4, NWS Little Rock, AR
NWS Little Rock, AR issued this wind advisory at Apr 25, 2020, 1:24 PM CDT for 15 counties in Arkansas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2020, 1:24 PM CDT (18:24 UTC)
- Expired
- Apr 25, 2020, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Little Rock, AR
Counties Arkansas County, AR, Desha County, AR, Independence County, AR, Jackson County, AR, Jefferson County, AR, Lawrence County, AR, Lincoln County, AR, Lonoke County, AR, Monroe County, AR, Prairie County, AR, Pulaski County, AR, Randolph County, AR, Sharp County, AR, White County, AR, Woodruff County, AR
The radar
The Little Rock radar (KLZK), 73 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
814 WWUS74 KLZK 251824 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 124 PM CDT Sat Apr 25 2020 ARZ007-008-016-017-025-033-034-044>047-056-057-064-065-260000- /O.NEW.KLZK.WI.Y.0004.200425T1824Z-200426T0000Z/ Sharp-Randolph-Independence-Lawrence-Jackson-White-Woodruff- Pulaski-Lonoke-Prairie-Monroe-Jefferson-Arkansas-Lincoln-Desha- Including the cities of Cave City, Ash Flat, Hardy, Attica, Pocahontas, Batesville, Walnut Ridge, Hoxie, Newport, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, Hazen, De Valls Bluff, Brinkley, Clarendon, Pine Bluff, Stuttgart, De Witt, Star City, Gould, Dumas, and McGehee 124 PM CDT Sat Apr 25 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 15 to 30 mph with gusts up to 40 mph. * WHERE...Portions of central and eastern Arkansas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 46
1 follow-up statement
356 WWUS74 KLZK 252355 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 655 PM CDT Sat Apr 25 2020 ARZ007-008-016-017-025-033-034-044>047-056-057-064-065-260100- /O.EXP.KLZK.WI.Y.0004.000000T0000Z-200426T0000Z/ Sharp-Randolph-Independence-Lawrence-Jackson-White-Woodruff- Pulaski-Lonoke-Prairie-Monroe-Jefferson-Arkansas-Lincoln-Desha- Including the cities of Cave City, Ash Flat, Hardy, Attica, Pocahontas, Batesville, Walnut Ridge, Hoxie, Newport, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, Hazen, De Valls Bluff, Brinkley, Clarendon, Pine Bluff, Stuttgart, De Witt, Star City, Gould, Dumas, and McGehee 655 PM CDT Sat Apr 25 2020 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Winds will continue to diminish but gusty winds up to 25 mph will be possible over the next several hours over central and eastern Arkansas. $$ 230
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Apr 25, 12:32 PM CDT, 52 minutes earlier.
Area forecast discussion, Apr 25, 12:32 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1232 PM CDT Sat Apr 25 2020 .AVIATION...Updated with a discussion for the 25/18Z TAFs VFR with brief periods of MVFR CIGs continue across the fcst area Sat afternoon. A strong front has progressed through AR, with gusty N/Wrly winds of 15-20 kts and stronger gusts continuing through Sat evening before subsiding as a sfc low lifts N/E out of the state. Skies will clear as high pressure settles in the from the W, with VFR conditions maintaining through the end of the fcst period. && .PREV DISCUSSION...(ISSUED 658 AM CDT Sat Apr 25 2020) AVIATION...25/12Z TAF CYCLE Cyclonic flow arnd sfc low ovr MO wl result in contd low clouds acrs much of the FA this mrng. MVFR conds wl be noted in N, with low end VFR CIGS to the S. Sfc winds wl veer to the NW and incrs, with sustained speeds of 10 to 20 mph common, with gusts of 25 to 30 mph expected. Clouds wl gradually dcrs later today as drier air advects into the region. Winds wl diminish as well as the sfc low departs to the E of AR and gradient relaxes. /44/ PREV DISCUSSION...(ISSUED 410 AM CDT Sat Apr 25 2020) SHORT TERM...Today Through Sunday Night Sfc low was centered ovr SRN MO early this mrng, with a fntl bndry extending SWD acrs ERN AR. Bulk of assocd convection has shifted to the E of the FA attm, with some lingering precip noted ovr far NRN and SERN AR. The aforementioned sfc low wl cont to track EWD today. W winds early this mrng wl veer to the NW and bcm gusty at times initially. The sfc gradient wl relax heading into this aftn as the sfc low moves away fm the region. Clouds/rain chances wl eventually dcrs as the day progresses as drier air advects into the FA. High pres wl settle into the region to close out the weekend, with dry conds expected. Clouds wl start to incrs fm the NW Sun night as a new storm sys apchs. LONG TERM...Monday through Friday Northwest flow aloft will be over Arkansas to begin the long term period with an upper low over the Great Lakes. An upper low enters the northern Plains Tuesday and moves southeast to the Ohio River Valley Wednesday. A large upper ridge builds over the western U.S. Wednesday night and this will affect Arkansas Thursday and Friday. Surface high pressure will be east of Arkansas Monday. A weak shortwave will bring a chance of showers on Monday however, mainly to the north sections. A cold front moves into the Plains Tuesday and will bring chances of showers and thunderstorms through early Wednesday. High pressure will return with dry weather Thursday and Friday. Near normal temperatures are anticipated with a warm up expected at the end of the period. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...GREEN
Hazardous weather outlook, Apr 25, 12:30 PM CDT, 54 minutes before
Hazardous Weather Outlook...Updated National Weather Service Little Rock AR 1230 PM CDT Sat Apr 25 2020 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-261000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 1230 PM CDT Sat Apr 25 2020 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday Through Friday Showers and thunderstorms will become likely Tuesday afternoon and into the nighttime hours. Some storms may be severe, with damaging winds and large hail the main concerns. There will also be areas of heavy rain. One to more than two inches of precipitation is expected, and this may result in localized flash flooding. .Spotter Information Statement... Spotter activation may be needed on Tuesday. && Visit NWS Little Rock on the web. Go to https://weather.gov/lzk. 44/51/46
In the hours before
Local storm report, Apr 25, 8:45 AM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
845 AM CDT SAT APR 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM TSTM WND DMG 1 S MARCHE 34.85N 92.36W
04/24/2020 PULASKI AR DEPT OF HIGHWAYS
TREE DOWN ON INTERSTATE 40
&&
46Local storm report, Apr 25, 8:46 AM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
846 AM CDT SAT APR 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 AM TSTM WND DMG 1 SSW WOODLAWN 34.91N 91.88W
04/25/2020 LONOKE AR DEPT OF HIGHWAYS
HIGHWAY 236 1 MILE SSW OF WOODLAWN BLOCKED BY FALLEN
TREES.
&&
46Local storm report, Apr 25, 9:05 AM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
905 AM CDT SAT APR 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM TSTM WND DMG WARD 35.02N 91.95W
04/24/2020 LONOKE AR EMERGENCY MNGR
RECEIVED A REPORT OF MULTIPLE LARGE TREES KNOCKED OVER
ONTO TWO HOUSES WITH MINOR STRUCTURAL DAMAGE.
&&
EVENT NUMBER LZK2000249
232Local storm report, Apr 25, 10:23 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1023 AM CDT SAT APR 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM HAIL NW ACORN 34.64N 94.20W
04/24/2020 E0.75 INCH POLK AR LAW ENFORCEMENT
0937 PM HAIL 5 W MOUNT IDA 34.55N 93.72W
04/24/2020 E1.75 INCH MONTGOMERY AR FIRE DEPT/RESCUE
GOLF BALL SIZE REPORTED ON HIGHYWAY 270 WEST OF MT. IDA.
0937 PM HAIL NNW ODEN 34.62N 93.79W
04/24/2020 E0.25 INCH MONTGOMERY AR LAW ENFORCEMENT
1005 PM TSTM WND DMG 1 S ROVER 34.93N 93.41W
04/24/2020 YELL AR LAW ENFORCEMENT
REPORTS OF TREES AND POWERLINES DOWN ALONG STATE HIGHWAY
27 AND RIVER RD.
1037 PM TSTM WND DMG 1 N APLIN 34.99N 92.98W
04/24/2020 PERRY AR LAW ENFORCEMENT
LAW ENFORCEMENT HAS RECEIVED REPORTS OF TREES DOWN.
1112 PM TSTM WND DMG VILONIA 35.08N 92.21W
04/24/2020 FAULKNER AR LAW ENFORCEMENT
POWER LINES AND TREES WERE DOWN WITH A TREE BLOCKING THE
ROAD ON COUNTY LINE ROAD SOUTH IN VILONIA. ALSO, PART OF
THE METAL ROOF OF A CHURCH ON COUNTY LINE ROAD SOUTH WAS
BLOWN OFF.
1118 PM TSTM WND DMG 1 S MARCHE 34.85N 92.36W
04/24/2020 PULASKI AR DEPT OF HIGHWAYS
TREE DOWN ON INTERSTATE 40
1129 PM TSTM WND GST LITTLE ROCK AFB 34.92N 92.15W
04/24/2020 M65.00 MPH PULASKI AR ASOS
LITTLE ROCK AIR FORCE BASE REPORTED A THUNDERSTORM WIND
GUST OF 65 MPH.
1134 PM TSTM WND DMG 2 SE CABOT 34.95N 92.00W
04/24/2020 LONOKE AR SOCIAL MEDIA
LARGE TREE LIMBS BROKEN AND POWER POLES DOWN ON
HONEYSUCKLE LANE.
1136 PM TSTM WND DMG WARD 35.02N 91.96W
04/24/2020 LONOKE AR EMERGENCY MNGR
RECEIVED A REPORT OF MULTIPLE LARGE TREES KNOCKED OVER
ONTO TWO HOUSES WITH MINOR STRUCTURAL DAMAGE.
1136 PM TSTM WND DMG 2 S YOUNG SUBDIVISION 34.99N 91.87W
04/24/2020 LONOKE AR LAW ENFORCEMENT
WIDESPREAD TREES AND POWERLINES DOWN EAST OF CABOT ON
HIGHWAY 31 AND JACKSON RD.
1241 AM TSTM WND DMG 1 SSW WOODLAWN 34.91N 91.88W
04/25/2020 LONOKE AR DEPT OF HIGHWAYS
HIGHWAY 236 1 MILE SSW OF WOODLAWN BLOCKED BY FALLEN
TREES.
&&
46Local storm report, Apr 25, 10:36 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1036 AM CDT SAT APR 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM TSTM WND DMG ROLAND 34.90N 92.50W
04/24/2020 PULASKI AR FIRE DEPT/RESCUE
LAKE MAUMELLE FIRE DEPARTMENT REPORTS MULTIPLE TREES
DOWN ON POWERLINES AND BLOCKING ROADS IN ROLAND.
&&
EVENT NUMBER LZK2000250
232The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:52 PM CDT | Special Weather Statement | LZK | Boone | 38 min |
| Apr 24, 8:57 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Newton | 51 min |
| Apr 24, 9:00 PM CDT | Special Weather Statement | LZK | Scott | 45 min |
| Apr 24, 9:05 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Pike, Polk, Yell | 40 min |
| Apr 24, 9:23 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Montgomery, Polk, Scott, Yell | 38 min |
| Apr 24, 9:30 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Yell | 35 min |
| Apr 24, 9:36 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Pope | 24 min |
| Apr 24, 9:39 PM CDT | Special Weather Statement | LZK | Bradley | 51 min |
| Apr 24, 9:43 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Yell | 47 min |
| Apr 24, 9:47 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Perry, Pope, Scott, Yell | 43 min |
| Apr 24, 9:52 PM CDT | Tornado Warning | LZK | Johnson, Pope | 23 min |
| Apr 24, 9:56 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Johnson, Pope, Van Buren | 35 min |
| Apr 24, 10:15 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Perry, Pope, Yell | 45 min |
| Apr 24, 10:16 PM CDT | Special Weather Statement | LZK | Montgomery | 44 min |
| Apr 24, 10:19 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Perry, Pulaski, Saline, Yell | 41 min |
| Apr 24, 10:29 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Van Buren | 31 min |
| Apr 24, 10:32 PM CDT | Special Weather Statement | LZK | Baxter, Fulton, Izard, Searcy, Stone | 58 min |
| Apr 24, 10:37 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Lonoke, Perry, Pulaski and 3 more | 68 min |
| Apr 24, 10:42 PM CDT | Special Weather Statement | LZK | Cleburne, Van Buren | 48 min |
| Apr 24, 10:54 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Stone, Van Buren | 20 min |
| Apr 24, 11:05 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski, Saline | 40 min |
| Apr 24, 11:26 PM CDT | Special Weather Statement | LZK | White | 34 min |
| Apr 24, 11:35 PM CDT | Special Weather Statement | LZK | Dallas, Grant, Jefferson | 55 min |
| Apr 24, 11:39 PM CDT | Special Weather Statement | LZK | Lonoke | 21 min |
| Apr 24, 11:50 PM CDT | Special Weather Statement | LZK | Woodruff | 55 min |
| Apr 24, 11:52 PM CDT | Special Weather Statement | LZK | Lonoke, Monroe, Prairie | 38 min |
| Apr 25, 12:38 AM CDT | Special Weather Statement | LZK | Monroe | 37 min |
| Apr 25, 1:18 AM CDT | Special Weather Statement | LZK | Bradley, Calhoun, Drew | 42 min |
| Apr 25, 1:32 AM CDT | Special Weather Statement | LZK | Drew | 43 min |
| Apr 25, 1:42 AM CDT | Severe Thunderstorm Warning | LZK | Bradley, Desha, Drew, Lincoln | 48 min |
| Apr 25, 2:27 AM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew | 29 min |
| Apr 25, 10:36 AM CDT | River Flood Warning | LZK | Jackson, Woodruff | 30 days |
Nearby
Wind Advisories in Arkansas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.